Quantcast

Living With Fibromyalgia - Online Support Group

Lyrica La-La-Land

#1

Hello. I’m new here. I was wondering about others’ experiences with Lyrica. I stepped up my dose to 450mg on Saturday. I have read the possible side effects and understand that what I’m experiencing is not unique, but I need maybe…reassurance. Please tell me this will get better. I’m surprised I can put this message together because I’m a bubble headed, useless, confused, lump right now. Like foggy times 5. I have to pick my kids up from school and I’m worried about driving. Should I call the doc? He did tell me to hang in there last I saw him when he prescribed this 2.5 weeks ago.

What really stinks is that I am definitely in less pain. I was just thinking I am going to cut my pain meds in half.

I can’t even follow a conversation on tv right now. Thank goodness for autocorrect.

#2

I've never taken Lyrica but i know how it feels to wonder if you should be driving due to the fog. The way I view it is,if you're wondering about it,chances are you shouldn't be driving. This is only day 4 since your increase so maybe it'll improve over the next little bit. In the meantime,I would check with your doctor and definately try to find a friend or family member to do the driving.

It's a sin that getting pain relief comes with such a high price. My friends husband is an RCMP officer and he had taken Lyrica when he was off with a back injury. He gave up on it because of the side effects. I hope that it's just an adjustment period for you and hopefully it will pass.

Hugs

#3

hi .I agree with Lovett. I was taking lyrica to treat gran mal seizurers and the doc hoped it would help with pain. However i put on a lot of weight in a short amount of time so i didnt want to take it anymore and switched me to another anti seizure drug since i must be on those. I think if you are having side effects you must report them to your doc and do not drive till you are not having any side effects.. take care and be safe

HUGGGGs

Suzie

#4

I am sorry you are having this issue. I was on lyrica for an inflamed sacral joint. I walked in to walls and it did not get better for me. But I am very med sensitive. You should call your Dr. To let him know how you are doing. Hope you feel better.

#5

Thank you all! I am feeling a bit more like myself today. I'd say this looks to be a good day!

I did drive yesterday. My Mom couldn't do it and I felt stuck. After I wrote that I laid down for 30 minutes and dozed a bit and it really helped. I still hope very much that the side effects settle down; I'm not giving up yet! I'm so happy that I have nothing on my schedule today. I hope to catch up on some things that I've let slide the last several days. It's always so hard to not overdo it!

#6

I couldnt get passed 150mg and had to stop taking it the pain was much better but it interfered with my lupus meds and the weight gain was horrible. Is their someone else that can pick up the kids.

#7

I’m curious about the weight gain. Suzie and PurpleB, did you just feel extra hungry? Is that how it happens?

#8

Hi love!

I was on 100 mg of Lyrica for a short time. Did it help with the pain? Definitely, but I blew up like a toady frog with the extra weight gain. That alone is an issue for me as I also have Celiac Disease, autoimmune problems, Raynaud’s…etc. I am now taking Zanaflex which is really helping with my neck pain. Oh geez…I’m rambling. Sorry. BAD day yesterday with a flare and migraine together. I talked to my pharmacist (who is lovely and kind) after I read about what Lyrica does to your brain. It takes blood flow from the certain parts of the brain and redirects it. Ok. So I asked her about long term use and brain damage! She said, yes…that long term users generally do have brain damage after a certain amount of time. Are you kidding me!!! So long LYRICA!!! Gentle hugs to you…Bevie

#9

I think I want off of this roller coaster. It’s sad that the price is so high to be almost pain free. I’m already gaining weight; about 6 pounds in 4 weeks. I was already struggling to lose weight. Also my libido disappeared completely. Ugh!!!

#10

FYI nurse told me to stop taking my afternoon dose until I see the doc in 2 weeks. So I’m on 150mg in the morning and at bedtime. She said definitely no stopping altogether abruptly.

Was just doing some yoga and every time I close my eyes I feel like I’m swaying. Can’t keep my balance on any single-leg poses. :frowning:

#11

Hello. I am new here, as well. I was on LYRICA for 1 year, off for year and now just started it again recently. I read a few disturbing things about it. I also wonder if it is what caused my vision problems. However, i must admit it was helping. When i went off it, the pain came back i have suffered more. New dr. talked me in to it. (in a sense)

Unfortunately many side effects are also the symptoms of the condition! I can say it seems like 450 mg. is too much. Just my opinion. Take care.

#12

Did anyone try anything that had a similar effect on helping with fibro pain as lyrica?

I have tried neurontin but it made me feel even more side effects then the lyrica (including foggy thinking, confusion and blurred vision and issues with balance.)

Lyrica is amazing a it nearly always stops/numbs my shooting/tingling pain. I love it for that reason but i need to be able to focus!!

#13

Hi I think you should tell your doctor if you are feeling like this, I suffer with really bad and I couldn’t imagine trying to drive, it must be frustrating hun, its hard with kids your always in a spin but im sure your doctor can help, sonetimes I only take higher dose at night if I no my day is going to be busy. Good luck x

#14

HI I like to ask a question how do you feel beaning on lyrica and do you gain weight ? my Dr want to put me on it

#15

I have tried Lyrica and I am sad to say it didn't help me, if it helps you that is great!! But I would check in with your dr just to be on the safe side, and there may be day's you don't need so much and maybe ya won't have the fog issue, I really hope you can find a balance that gives you some pain free days

#16

I have gained 15 pounds…but I am owning that. I am soooooo hungry on this med and I’m not making smart eating choices; I’m working on that. I did decrease to 100mg 3x/day and it took care of the decreased libido and other fuzzy side effects. This med is worth trying. It definitely helps me with pain.



gwendolyn tansil said:

HI I like to ask a question how do you feel beaning on lyrica and do you gain weight ? my Dr want to put me on it

#17

im on lyrica and ive gained quite a bit of weight and i cant seem to lose it.

#18

I’ve gained a significant amount of weight on it, but it has been the most consistent drug for me. I can say the grogginess dropped off for me after a while. I’m on 600mg, 1200mg at the highest. I was sleepy for a while too, but that also dropped off more over time.

#19

I think I am fortunate in that I don’t seem to have any side effects from Lyrica other than weight gain. I have gradually increased my dose and take 75mg 3 times daily plus 150mg at bed time. If I wake up with pain in the early hours of the morning I will rake another 75mg. That equates to every 4 hours and total of 450mg daily which is still 150mg below the maximum of 600mg for My condition. My problem is nerve pain from compressed nerves due to osteophytes. This dose has really helped me.